MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV420T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to miethke that a progav w/shuntassist.20 + dist.Cath.(part # fv420t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was suspected of being occluded and was not able to be adjusted.The patient underwent a revision procedure on an (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), weight: (b)(6) kilograms (kg), height: 104 centimeters (cm), gender: unknown.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav was manufactured by a qualified employee in november 2014.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav has a normal pressure range of 0 to 20 cmh20.The valve was inspected as article fv420t.All parameters of the valve have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the progav® valve was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: although no significant deformation or damage of the valve were detected during the visual inspection, a deformation was indicated through a measurement of the plane parallelism.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the valve was tested and was not able to be adjusted throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was operational, however, the braking force was not able to be measure due to the non-adjustability of the valve.Computer controlled test: a computer controlled test was not able to be performed because the valve was not permeable.Result: first, a visual inspection of the valve was performed.Although no significant deformation or damage of the valve were detected during the visual inspection, a deformation was indicated through a measurement of the plane parallelism.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was neither permeable or adjustable.Furthermore, while the brake functionality was present, the braking force was unable to be measured due to the inability of the valve to hold a set pressure.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of the valve non-adjustability and occlusion were able to be substantiated.It is possible that the deposits observed inside the valve may have led to the reported malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.The cause of the deformation of the progav valve and the resultant defect of the rotor could not be determined.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.

Brand Name
PROGAV W/SHUNTASSIST.20 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12832700
Report Number3004721439-2021-00750
Device Sequence Number19924627
Product Code JXG
UDI-Device Identifier04041906132170
UDI-Public4041906132170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV420T
Device Catalogue NumberFV420T
Device Lot Number20029340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 MO
Patient SexUnknown
Patient Weight22 KG